MAUDE Adverse Event Report: BECTON DICKINSON TRAY SPN WHIT25G3.5 L/B-D/E BLUE DRAPE; Anesthesia Conduction kit

BECTON DICKINSON TRAY SPN WHIT25G3.5 L/B-D/E BLUE DRAPE; Anesthesia Conduction kit
Catalog Number 405672
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code Awareness during Anaesthesia (1707)
Date of Event 08/19/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, spinal tray, failed spinal, reverted to general anesthesia.Patient 2 of 3.The following was provided by the initial reporter: i am reaching out as our or team advised yesterday that they reported 4 failed spinals in the past couple days due to the marcaine in these 405672 trays not working.Trays were ordered under purchase order (b)(4) and lot of the trays was reported to be b01w139d with the lot of the faulty marcaine ((b)(6)) in those trays being lp8046.I did try to file a case on the customer care portal however that kept giving me an error when trying to submit without telling me what the error was.Please let us know if there is any other information needed in order to investigate this.Additional information: can you please confirm an exact date of event in format dd-mmm-yyyy? 19-aug-2026 and 18-aug-2026.Can you please provide the lot number associated with reported issue? item 405672 has a lot b01w139d, marcaine contained in the kit (hospira (b)(6)) that was reported to have failed has a lot lp8046.Any sample or photo available for investigation: no.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event: 4 failed spinals in 2 days due to the marcaine not working.Could you please provide a further description of the issue? bd spinal tray ref 405672 that carries marcaine 2percent for the injection contained marcaine that did not work on patients when used resulting in or team reporting 4 failed spinals within two days.Did this occur with four different patients? yes, this occurred with 4 different patients.Did they have to convert to general anesthesia or was the procedure completed with a new vial of medication? 3 out of the 4 were converted to general anesthesia with the last one working initially but wore off within an hour or hour and a half of placement.Team cannot remember if doctor said if he converted to general or not on the one that initially worked.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.

Brand Name
TRAY SPN WHIT25G3.5 L/B-D/E BLUE DRAPE
Common Device Name
Anesthesia Conduction kit
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
+1(847)393-5694
MDR Report Key50779014
Report Number2243072-2026-00624
Device Sequence Number13438047
Product Code CAZ
UDI-Device Identifier50382904056723
Combination Product (Y/N)Y
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number405672
Device Lot NumberB01W139D
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2026
Initial Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/16/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown